Florida, 2006Heavy Rain in Florida, May 26, 2006
May 26, 2006 · NWS MFL · 1 event in 1 county or zone
1 heavy rain, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at May 26, 9:30 AM EST, 3 hours earlier.
Area forecast discussion, May 26, 9:30 AM EST, 3 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
1030 AM EDT FRI MAY 26 2006
.UPDATE...MAIN CHANGE TO THE CURRENT FORECAST PACKAGE WILL BE TO
LOWER EXPECTED MAX TEMPS FOR THIS AFTERNOON TO MAINLY LOW/MID 80S
DUE TO EXTENSIVE CLOUD COVER LIMITING SUNSHINE ACROSS THE AREA. ALSO
HWO HAS BEEN UPDATED TO INDICATE THE POSSIBILITY OF A FEW STRONG
STORMS OVER EASTERN AREAS AS EAST COAST SEA BREEZE MAY ENHANCE LOW
LEVEL CONVERGENCE.
.DISCUSSION...NO BASIC CHANGE IN THE WEATHER EXPECTED UNTIL ABOUT
NEXT TUESDAY. IN THE MEANTIME THE SURFACE RIDGE TO OUR NORTH WILL
PROBABLY WEAKENED SOME BUT OTHERWISE LITTLE CHANGE. THE UPPER RIDGE
THAT HAS BEEN OVER THE WESTERN U.S. SHOULD SHIFT EAST AND THE
RIDGING NEAR 30N SHOULD WEAKEN. SO THAT BY TUESDAY THE FLOW AROUND
THE UPPER RIDGE WHICH SHOULD BE OVER THE EASTERN U.S. SHOULD BE
FORCING SOME DRIER AIR SOUTH OVER FLORIDA AS WELL AS WARMING THE AIR
ALOFT AND MAKING THE ATMOSPHERE MORE STABLE. SO WILL REDUCE THE
CHANCE OF DAYTIME PRECIPITATION BELOW CLIMATE FOR THAT PERIOD. BY
THE END OF NEXT WEEK LOOK FOR US TO BE BACK TO THE PRESENT SITUATION
WITH AN ELONGATED NORTHEAST/SOUTHWEST UPPER TROUGH OVER THE AREA AS
THE UPPER RIDGE RETURNS TO THE WESTERN U.S. THIS SHOULD ALLOW OUR
AFTERNOON AND EVENING CONVECTION TO RETURN TO NEAR CLIMATE
PROBABILITIES BY THAT TIME.
&&
.MARINE...WITH LITTLE IN THE WAY OF ANY SIGNIFICANT PRESSURE GRADIENT
EXPECTED WITH WINDS AND SEAS SHOULD REMAIN GOOD FOR BOATING.
&&
.FIRE WEATHER...NO REAL CHANGES FROM THE HIGH HUMIDITIES UNTIL EARLY
NEXT WEEK. HUMIDITIES SHOULD DROP BY TUESDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 86 72 87 73 / 65 20 35 10
FORT LAUDERDALE 86 74 86 75 / 65 20 40 10
MIAMI 86 74 88 74 / 65 20 40 10
NAPLES 85 73 88 73 / 70 20 45 10
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&
Hazardous weather outlook, May 26, 9:12 AM EST, 3 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED
NATIONAL WEATHER SERVICE MIAMI FL
1012 AM EDT FRI MAY 26 2006
FLZ063-066>075-271000-
GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN-
WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD-
BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN-
MAINLAND MONROE-
1012 AM EDT FRI MAY 26 2006
...A FEW STRONG STORMS EAST COAST AREAS THIS AFTERNOON INTO EARLY EVENING...
...SCATTERED STORMS ACROSS ALL OF SOUTH FLORIDA THIS AFTERNOON INTO EARLY EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS: ABUNDANT TROPICAL MOISTURE ACROSS SOUTH FLORIDA
WILL RESULT IN NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS THIS
AFTERNOON OVER SOUTH FLORIDA. A FEW OF THE STORMS COULD EVEN BECOME
STRONG OVER THE EAST COAST METRO AREAS WHERE THE EAST AND WEST COAST
SEA BREEZES COLLIDE. THE MAIN THREAT FROM THE STRONGEST STORMS WILL
BE FREQUENT LIGHTNING STRIKES...GUSTY WINDS UP TO 40 TO 50 MPH...SMALL
HAIL...AND LOCALLY HEAVY RAINFALL.
HAIL: A LITTLE BIT OF DRY AIR IN THE UPPER LEVELS OF THE
ATMOSPHERE HAS WORKED INTO SOUTH FLORIDA FROM THE NORTH THIS
MORNING. THEREFORE...THERE COULD BE SOME SMALL HAIL WITH THE
STRONGEST STORMS THIS AFTERNOON.
FLOODING: PONDING OF WATER ON ROADS AND POORLY DRAINED AREAS IS
POSSIBLE WITH THE HEAVIEST STORMS THIS AFTERNOON.
NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON INTO EARLY
EVENING FOR THE EAST COAST AREAS.
FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.
BAXTER
In the hours before
Special weather statement, May 26, 11:56 AM EST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1256 PM EDT FRI MAY 26 2006
FLZ074-261745-
DADE METROPOLITAN-
1256 PM EDT FRI MAY 26 2006
...STRONG THUNDERSTORM OVER METRO CENTRAL MIAMI-DADE COUNTY...
AT 1250 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR MIAMI INTERNATIONAL AIRPORT...OR NEAR
HIALEAH...MOVING NORTHEAST AT 5 MPH. SOME LOCATIONS THAT COULD BE
AFFECTED BY THIS STORM ARE MIAMI SPRINGS...HIALEAH... AND LITTLE
HAITI. DURING THE NEXT HOUR.
THE PRIMARY IMPACTS WILL BE FREQUENT LIGHTNING AND GUSTY WINDS OF 40
TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW
AROUND UNSECURED SMALL OBJECTS. THIS STORM CAN ALSO PRODUCE SMALL
HAIL UP TO PEA SIZE. SEEK SHELTER IN A SAFE BUILDING UNTIL THIS
STORM PASSES BY.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
FOR ADDITIONAL INFORMATION VISIT THE MIAMI NATIONAL WEATHER SERVICE
WEBSITE AT MIAMIWEATHER.INFO. FOR INFORMATION IN SPANISH, VISIT OUR
WEBSITE AT ELTIEMPOENMIAMI.INFO.
BAXTER
Special weather statement, May 26, 12:03 PM EST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
103 PM EDT FRI MAY 26 2006
FLZ072-261745-
BROWARD METROPOLITAN-
103 PM EDT FRI MAY 26 2006
...STRONG THUNDERSTORM OVER SOUTHEAST BROWARD COUNTY...
AT 102 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR DOLPHINS STADIUM...OR 5 MILES WEST OF
HALLANDALE BEACH...MOVING NORTHEAST AT 5 MPH. SOME LOCATIONS THAT
COULD BE AFFECTED BY THE STORM ARE HOLLYWOOD BEACH...HALLANDALE
BEACH...HOLLYWOOD...AND DANIA BEACH DURING THE NEXT HOUR.
THE PRIMARY IMPACTS WILL BE FREQUENT LIGHTNING AND GUSTY WINDS OF 40
TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW
AROUND UNSECURED SMALL OBJECTS. THIS STORM CAN ALSO PRODUCE SMALL
HAIL UP TO PEA SIZE. SEEK SHELTER IN A SAFE BUILDING UNTIL THIS
STORM PASSES BY.
RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ALERT FOR
ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
FOR ADDITIONAL INFORMATION VISIT THE MIAMI NATIONAL WEATHER SERVICE
WEBSITE AT MIAMIWEATHER.INFO. FOR INFORMATION IN SPANISH, VISIT OUR
WEBSITE AT ELTIEMPOENMIAMI.INFO.
BAXTER
Heavy Rain, Miami-Dade
- When
- May 26, 12:30 PM EST
- Where
- Miami-Dade County, 3 mi W of South Miami
- Reported by
- GENERAL PUBLIC
- Coordinates
- 25.609, -80.499 (the zone’s center; the record gives no point)
Former NWS employee measured 2.77 inches of rain between 1245 PM and 130 PM EDT at his residence located at SW 93 Ave and SW 52 Ter.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Strong Wind in Arizona, May 26, 20062 deaths · 1 event
- Hail and Damaging Winds in Georgia, May 26, 2006$542,000 · 1.75 in hail · 16 events
- Hail and Damaging Winds in Tennessee, May 26, 2006$115,000 · 3 in hail · 13 events
- Hail and Damaging Winds in North Carolina, May 26, 2006$50,000 · 1.75 in hail · 21 events
- Tornado and Hail in Virginia, May 26, 2006$85,000 · F0 · 8 events
- Flash Flooding and Hail in Tennessee, May 26, 2006$57,000 · 1.75 in hail · 16 events
- Hail and Damaging Winds in Kansas, May 26, 2006$55,000 · 52 kt wind · 9 events
- Damaging Wind in Maryland, May 26, 2006$75,000 · 50 kt wind · 1 event
- High Wind in Nebraska, May 26, 20065 injured · 60 kt wind · 2 events
- Hail and Damaging Winds in Missouri, May 26, 2006$42,000 · 1 in hail · 4 events
- Damaging Wind in Tennessee, May 26, 2006$45,000 · 65 kt wind · 1 event
- Damaging Winds and Lightning Strikes in Alabama, May 26, 20061 injured · $20,000 · 60 kt wind · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5502630.